Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 159, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 15, 2000, 8:21 PM CDT for Lee County, Mississippi. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 15, 2000, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 15, 2000, 8:50 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:30 PM CDT | Thunderstorm Wind | Tupelo, MS | Some power lines were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 160125 COR SVRMEM MSC081-160150- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 821 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN MISSISSIPPI * UNTIL 850 PM CDT * AT 820 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR TUPELO...MOVING SOUTHEAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 850 PM CDT INCLUDE... TUPELO...PLANTERSVILLE...VERONA...SHANNON... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. LAT...LON 3432 8858 3430 8878 3409 8878 3410 8854
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:57 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 15, 1:57 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT SAT JUL 15 2000 THUNDERSTORMS OVER SOUTH-CENTRAL MO THIS MORNING DIMINISHED AS THEY MOVED INTO NORTHEAST AR AND THE MO BOOTHEEL. AT MID-AFTERNOON... ONLY A FEW VERY SMALL SHOWERS NOTED BY KNQA 88D IN OUR CWFA. HOWEVER...MID AND HIGH LEVEL CLOUDS ARE SPREADING ACROSS OUR AREA IN NORTHWEST FLOW ALOFT. ANOTHER THUNDERSTORM COMPLEX IS OBSERVED ON SATELLITE OVER NORTHERN MO MOVING SOUTH-SOUTHEAST. IR IMAGERY INDICATES IT IS WEAKENING. THUS THINK MAIN EFFECT ACROSS THE MIDSOUTH WILL BE ADDITIONAL MID AND HIGH CLOUDS. WILL WORD TONIGHTS FORECAST AS PARTLY CLOUDY TO TAKE THESE CLOUDS INTO ACCOUNT. WILL MONITOR RADAR TRENDS TO DETERMINE IF SMALL POPS NEEDED THIS EVENING FOR NORTHERN COUNTIES TO TAKE INTO ACCOUNT THE MO CONVECTION. NORTHWEST FLOW ALOFT WILL CONTINUE SUNDAY. DONT SEE ANY FOCUSING FOR THUNDERSTORMS. SHOULD BE ANOTHER HOT DAY AS WARMER 850 MB AIR CONTINUES TO ADVECT INTO OUR AREA. ON MONDAY...HIGH PRESSURE ALOFT BUILDS BACK EASTWARD OVER THE MIDSOUTH WITH VENGEANCE. H5 HEIGHTS FORECAST TO CLIMB TO 5940 M WITH 850 MB TEMPERATURES FORECAST AROUND 24 DEGREES C. MAXIMUM TEMPERATURES SHOULD HAVE NO PROBLEM APPROACHING 100 DEGREES THIS DAY. WILL HAVE DRY AND CONTINUED HOT FOR THE EXTENDED...ALTHOUGH THE MRF DOES INDICATE SOME WEAKENING OF THE RIDGE BY THE END OF NEXT WEEK WITH A FRONT MOVING INTO THE AREA. .8MEM...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:29 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 21 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.